Hail, Washington
- When
- April 23, 4:30 PM CST
- Where
- Washington County, Lincoln
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.950, -94.420
Severe thunderstorms occurred in northwest Arkansas during the late afternoon and evening hours. Some flash flooding also occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred in northwest Arkansas during the late afternoon and evening hours. Some flash flooding also occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 23, 1:49 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT WED APR 23 2008
.DISCUSSION...
SEVERE WEATHER AND HEAVY RAINFALL CONCERNS HIGHLIGHT THE FORECAST
OVER THE NEXT 24 HOURS.
A VERY MUDDLED SURFACE PATTERN EXISTS OVER THE SRN PLAINS...WITH A
WEAK STATIONARY FRONT NOTED NEAR THE RED RIVER AND A CONVECTIVELY
INDUCED BOUNDARY STRETCHED ACROSS SRN KS INTO SRN MO. THE BULK OF
THE CONVECTION HAS REMAINED TO OUR W AND N THROUGH
MID-AFTERNOON...BUT WE/RE BEGINNING TO SEE SCATTERED DEVELOPMENT
OVER ERN OK AND WRN AR WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE
AND UNCAPPED. AS SYNOPTIC-SCALE LIFT INCREASES AHEAD OF THE
APPROACHING MID-LEVEL SHORTWAVE (CURRENTLY MOVING INTO THE TX
PANHANDLE)...CONVECTION IS EXPECTED TO EXPAND IN COVERAGE ACROSS ERN
OK THIS EVENING. THIS ACTIVITY SHOULD BE MAINTAINED BY A
STRENGTHENING 40-50KT SLY/SWLY LOW-LEVEL JET...WITH CONVECTION
EVENTUALLY DEVELOPING INTO NW AR LATE THIS EVENING AND OVERNIGHT.
FORECAST CONVECTIVE PARAMETERS SUGGEST THAT THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL LATE THIS AFTERNOON AND INTO THE
EVENING...ALTHOUGH FOCUS MAY SHIFT TO MORE OF A HEAVY RAINFALL
SCENARIO OVERNIGHT. BOTH THE GFS AND NAM ARE SUFFERING FROM
CONVECTIVE FEEDBACK...WITH THE GFS CONSISTENT IN BLOWING UP A QPF
BULLSEYE OVER SE OK WHILE THE NAM IS FARTHER N ACROSS NE OK. THESE
FEEDBACK SIGNALS...HOWEVER...ARE OFTEN INDICATIVE OF THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY IF SEEN IN SUBSEQUENT RUNS. GIVEN
THE STRONG LOW-LEVEL JET AND GRADUALLY INCREASING PRECIPITABLE WATER
VALUES...WON/T BE SURPRISED TO SEE THE ACTIVITY DEVELOP INTO ONE OR
MORE MCS/S AND THEY TRACK ACROSS THE FORECAST AREA. HIGHEST FLASH
FLOOD POTENTIAL WILL BE ACROSS FAR NE OK AND NW AR WHERE FLASH FLOOD
GUIDANCE VALUES ARE THE LOWEST (AND HPC QPF GUIDANCE THE
HIGHEST)...BUT WENT AHEAD WITH A FLASH FLOOD WATCH FOR THE ENTIRE
AREA TONIGHT THROUGH THURSDAY MORNING GIVEN THE UNCERTAINTY WHERE
THE HEAVY RAINFALL WILL EVENTUALLY MATERIALIZE.
THUNDERSTORMS SHOULD BE EXITING NW AR BY MID-LATE MORNING ON
THURSDAY. DROPPED POPS DOWN TO SLIGHT CHANCE BY THE AFTERNOON...AS
THE ATMOSPHERE WILL LIKELY REMAIN CAPPED.
MODELS CONSISTENT WITH TIMING OF NEXT COLD FRONT...WHICH SHOULD
APPROACH THE REGION FRIDAY MORNING AND QUICKLY MOVE THROUGH BY
FRIDAY AFTERNOON. WOULD EXPECT CONVECTION TO DEVELOP NEAR THE
FRONTAL BOUNDARY...AND SEVERE WEATHER APPEARS POSSIBLE...ESPECIALLY
OVER SE OK/WRN AR WHERE BETTER MOISTURE WILL RESIDE.
EXTENDED...SATURDAY THROUGH WEDNESDAY
ECMWF/GFS IN GOOD AGREEMENT THAT BROAD CYCLONIC FLOW WILL DEVELOP
OVER MUCH THE PLAINS INTO THE OH/TN/MS RIVER VALLEYS OVER THE
WEEKEND. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY...WITH COOLER AND DRIER WEATHER EXPECTED FOR
SUNDAY/MONDAY. A WARMING TREND WILL ENSUE THROUGH THE MIDDLE OF NEXT
WEEK AS MID-LEVEL HEIGHTS RISE AND SLY FLOW RETURNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 82 66 75 / 80 30 20 30
FSM 64 81 63 74 / 80 60 10 50
MLC 66 82 66 75 / 90 20 10 40
BVO 63 81 63 73 / 80 30 20 30
FYV 61 77 61 71 / 90 70 10 50
BYV 61 75 62 70 / 90 80 10 50
MKO 63 80 65 74 / 90 50 10 40
MIO 62 80 64 71 / 80 50 20 40
F10 65 81 65 74 / 80 30 10 40
HHW 65 82 65 77 / 90 30 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...03
LONG TERM....18SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT WED APR 23 2008
OKZ054>056-060-061-232245-
NOWATA OK-OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
452 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...WESTERN NOWATA...WASHINGTON...NORTHEASTERN
OSAGE AND NORTHERN TULSA
AT 452 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF VERA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...AVANT...WOLCO...HULAH...
SKIATOOK...COLLINSVILLE...BARTLESVILLE...VERA...RAMONA...OCHELATA...
DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3696 9613 3697 9564 3636 9577 3636 9605
TIME...MOT...LOC 2152Z 190DEG 17KT 3644 9588PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 2 N ALBION 34.69N 95.10W
04/23/2008 E0.75 INCH LATIMER OK PUBLIC
&&
GEWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 N ALBION 34.69N 95.10W
04/23/2008 LATIMER OK PUBLIC
ESTIMATED 60 MPH WINDS...TREE LIMBS DOWN.
&&
GEWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 W TALIHINA 34.75N 95.07W
04/23/2008 E0.75 INCH LATIMER OK LAW ENFORCEMENT
0510 PM HAIL 1 W TALIHINA 34.75N 95.07W
04/23/2008 E0.75 INCH LATIMER OK LAW ENFORCEMENT
&&
GEWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 SSW TALIHINA 34.74N 95.05W
04/23/2008 LE FLORE OK LAW ENFORCEMENT
BARN DESTROYED. TREES DOWNED. POWERLINES DOWNED.
&&
GEWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 SSW TALIHINA 34.74N 95.05W
04/23/2008 E1.00 INCH LE FLORE OK LAW ENFORCEMENT
&&
GEWThe Western Arkansas radar (KSRX), 74 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
5 hail, 2 flash flood. Local standard time, as filed.
Heavy rains caused flooded roads throughout a large part of the county. The rain also damaged the roads.
Heavy rain caused numerous county roads to be washed out. The ends of several bridges were also washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92330, 92331, 92332, 92333, 92334, 92335, 92337.